Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain gets worse PERMANENTLY when I sit or have sex

JohnnyToledoJJohnnyToledo Posts: 36
edited 09/24/2015 - 6:16 PM in Pain Medications
I have been diagnosed with DDD and 2 herniated discs in my lumbar and 5 in my thoracic. It started off as simple lower back pain, and evolved into burning pain all over my back. As the year went on, the inside of my elbows, arms, and back burn 24/7 and legs burn and tingle. On my MRI it said that there was a T2 signal increase at a point in my spine representing possible myelomalacia, but in the two MRIs I've had since then, this did not show up.

The pain is relentless, and as soon as I am on a dose of meds that helps it, the pain gets worse PERMANENTLY, like it spreads and intensifies, when I : have sex or sit. For some reason its these 2 things that precipitate the pain getting worse.

I am on 50 mg amitriptyline, 3600 mg neurontin, 200 mg tegretol, and 1000 mg parafon forte (muscle relaxer) but they dont touch my pain (not to mention I cant remember what I did 3 minutes ago). I am in a very demanding major at school (computer science) and have barely a year to graduate. I watch my lectures online from home and work at a standing desk. I cannot have a real relationshio because I cant have sex. The punchline is I am a recovering addict and cannot go on opoids (I really cant. Tried for a week and was addicted immediately). I tried a rhizonomy and the burning actually spread to my face and ribs (did not help my back). What can I do as far as meds or pain management?
John Calderaio


  • So sorry to hear about your pain .
    I don't have any experience to help you I just wanted you to know that someone read your post and wishes you better. I'm in pain myself but it isn't always bad just some days at the moment . Having a bad period now but fingers crossed better soon .
    Wishing you luck and hoping your situation improves .
    Love Z
  • Thanks for your support :) I was prescribed hydrocortisone tablets by a quack doc who thought my adrenal glands were shot (they are fine!) but discovered that my pain gets better IMMEDIATELY when I take these. So, every couple weeks or so I go on a week of hydrocortisone and start at 30 mg/day and wean myself to 10 mg /day then quit over the course of a week. Has anyone done this and how dangerous is it? I know taking corticosteroids is horrible over a long period of time, but what about cycling it over one week on two weeks off?
    John Calderaio
  • SavageSavage United StatesPosts: 5,427
    Does your pain management Doctor agree that you should be taking hydrocortisone tablets?

    ......It is never okay to just self medicate without the direction of a physician...

    You don't say how long ago that was prescribed to you by the "quack".
    If I need ER attention, my pain management doctor told me to let them treat me, but when I'm better and able, to let him know what treatments were done and or medications given.
    Then he, PM Doctor, takes over my pain management, which by now may have additional issue.

    No one on this site is a medical professional and no one here should advise you re self medicating, tapering, cycling, anything..

    Please work under the advise of physician!
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • Thats the problem.... I don't have any PM doctors that give a crap. One of them is an anasthesiologist PM and told me I needed to see a psych. So I saw the PM psychiatrist at the same University. This one never listened to my complaints about the meds and grew irritated when I tried talking to him (God forbid I interrupt him as he types on a computer). I grew tired of him not listening, so I saw a new one. This one basically told me to tell him what I wanted. So, I requested the gabapentin be raised but said that it will only help a little. Then I said, "what do you think"? He told me I needed to see another PM doc to take care of my meds since he is not that great with pain meds and how they work. I am so god damned sick and tired of this. It takes 100% of my energy to make a doc appointment and go to it, and when I am going to 3 a week it is a full-time job. These doctors need to start taking their jobs seriously and stop messing with peoples lives. So... I am taking it into my own hands. Forget them. ----end of rant

    You are right, hydrocortisone can be dangerous and I agree that it should only be done under the care of a physician. However, I have not been able to find a caring (and more importantly competent) doctor in all of Gainesville, Florida.
    John Calderaio
Sign In or Register to comment.